MAUDE Adverse Event Report: COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4055
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the silverhawk was returned inside saftpak biohazard packaging.Within the packaging included the silverhawk, detached cutter driver, green 0.014" guidewire, and 7 f sheath.No other ancillary devices were included.The guidewire was loaded inside the blue introducer sheath.Approximately 50cm of the guidewire was exposed outside of the distal ti p of the sheath.The guidewire distal the sheath showed a curve with an approximate 90 degree angle.At the area of the curve/bend, the green coating of the guidewire was stripped off.The stripped material appeared as though it was subjected to excessive friction.The distal rim of the introducer sheath showed a jagged surface to the rim.Approximately 111cm from the distal end of the guidewire it was observed the guidewire was coiled/curved.The silverhawk was inspected.The distal assembly showed a serpentine type bending throughout the coiled housing.Under microscope, it was identified the guidewire tubing exhibited zipper tearing.The proximal portion of the guidewire tubing was tore away from the distal assembly.The tubing material which appeared to tear off from the distal assembly was not included with the returned contents.The cutter was advanced within the housing of the distal assembly.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician attempted to use a silverhawk with a non-medtronic sheath and guidewire as per the ifu to treat a plaque lesion with little calcification and little tortuosity with 75% stenosis in the proximal left superficial femoral artery.The artery diameter and length were 6mm and 100mm respectively.No abnormalities were reported in relation to the patient¿s anatomy.The lesion was not pre-dilated.It was reported the tip detached during advancement.The wire lumen covering became detached during advancement of the catheter over iliac bifurcation, moderate resistance was felt.It was also reported that during advancement of the catheter over the iliac bifurcation resistance was felt, more pressure was applied but apparently the catheter became stuck and caused the sheath to prolapse into the aorta.As the physician was trying to remove the catheter from the sheath the wire lumen covering portion became completely detached and ended up being deposited in the left common femoral artery area.The lesion treated was the distal right sfa.The patient was reported to be stable during the procedure.An attempt was made to snare the piece of wire lumen covering, that became lodged in the left common femoral area.This was unsuccessful.The sheath was removed and exchanged for a new one.Access across the lesion was re-established and a new silverhawk lx-m was used to complete the procedure.The vessel was post-dilated.No further treatment is necessary.Patient is reported to be doing well.No patient injury was reported.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7662327
Report Number9612164-2018-01619
Device Sequence Number2501533
Product Code MCW
UDI-Device Identifier00821684074145
UDI-Public00821684074145
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2018
Device Catalogue NumberP4055
Device Lot NumberA334118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2018
Initial Report FDA Received Date07/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight72